Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 204, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 22, 2000, 3:06 PM CDT for Santa Rosa County, Florida. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 3:06 PM CDT (20:06 UTC)
- Expired
- Jul 22, 2000, 4:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:55 PM CDT | Thunderstorm Wind 60 E | Jay, FL | Trees were down and a tin roof was damaged in Jay as thunderstorms moved through the area. |
| Jul 22, 4:00 PM CDT | Thunderstorm Wind 55 E | Jay, FL | Thunderstorm winds downed several trees around the community. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2327 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
504 WUUS54 KMOB 222009 SVRMOB FLC113-222100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 306 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANTA ROSA COUNTY IN FLORIDA * UNTIL 400 PM CDT * AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM 17 MILES NORTH OF MILTON MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL LIKELY PRODUCE HAIL UP TO THE SIZE OF NICKLES...AS WELL AS DAMAGING WINDS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:49 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 22, 2:49 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 249 PM CDT SAT JUL 22 2000 A SERIES OF MID LEVEL SHORT WAVES WILL MOVE DOWN THE EAST SIDE OF THE STRONG UPPER RIDGE OVER THE WESTERN STATES THROUGH MONDAY RESULTING IN A MORE AMPLIFIED H5 TROF OVER THE EASTERN HALF OF THE US. THIS WILL BRING THE LONG AWAITED BREAK FROM THE HEAT WAVE FINALLY TO THE FORECAST AREA. THE THUNDERSTORM ACTIVITY FROM YESTERDAY LEFT GENERALLY COOLER TEMPERATURES ACROSS THE AREA AS WELL AS SEVERAL WEAK BOUNDARIES. LATEST SURFACE ANALYSIS SHOWS A WEAK DEW POINT BOUNDARY ACROSS SOUTHERN ALABAMA AND SOUTHERN MISSISSIPPI WITH LATEST RUC DATA AND WATER VAPOR LOOP INDICATING A MID LEVEL SHORT WAVE CURRENTLY ADVANCING TO THE SOUTHEAST ACROSS THE FORECAST AREA. SCATTERED STRONG TO SEVERE CONVECTION HAS BEEN FIRING ALONG THE INTERSECTION OF THE SURFACE FRONT AND THE AXIS OF THE MID LEVEL SHORTWAVE...AND THIS CONVECTION IS EXPECTED TO CONTINUE THROUGH THE EARLY EVENING AS IT CONTINUES MOVING EAST/SOUTHEAST. THE OUTFLOW BOUNDARY FROM THE DYING MCC OVER THE SOUTHERN PLAINS IS EXPECTED TO ADVANCE INTO EXTREME SOUTHEAST MISSISSIPPI BY LATE THIS AFTERNOON...WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT. WILL THEREFORE INCLUDE A MENTION OF SCATTERED TO NUMEROUS THUNDERSTORMS...SOME STRONG TO SEVERE...DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS MUCH OF THE AREA. THE NEXT SHORTWAVE DOES NOT LOOK AS STRONG ON SUNDAY AND DEEP NORTHWEST FLOW WILL BEGIN TO BRING IN DRIER AIR. HOWEVER...WITH THE WEAK BOUNDARY STILL ACROSS THE AREA AND WITH ADDITIONAL BOUNDARIES TO BE LEFT OVER FROM CURRENT CONVECTION WILL GO WITH GOOD CHANCE TO LIKELY POPS. A MORE SIGNIFICANT SHORT WAVE WILL MOVE INTO THE REGION ON MONDAY AS AN H5 TROF DEVELOPS OVER MISSISSIPPI/ALABAMA... BUT THIS WILL BE TEMPERED BY FURTHER DRYING. WHAT DOES DEVELOP WILL BE MAINLY IN THE EASTERN AND COASTAL SECTIONS OF THE FORECAST AREA. FOR THE EXTENDED PERIOD...WILL KEEP A CHANCE OF BASIC AFTERNOON... EVENING SCATTERED SHOWERS AND THUNDERSTORMS AS SURFACE RIDGE BUILDS BACK OVER THE AREA SUGGESTING MORE SEA BREEZE TYPE CONVECTION. HIGHS AND LOWS WILL BE NEAR NORMAL. FOR FIRE WEATHER...KBDI IS ABOVE 600 OVER THE WESTERN HALF OF THE FORECAST AREA...BUT WITH MORE NORMAL DAYTIME HIGHS...THE AFTERNOON RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL LEVELS...AS WELL AS OTHER FACTORS. THUS...NO WATCHES OR WARNINGS WILL BE NECESSARY THROUGH MONDAY. FOR THE MARINE AREA...LIGHT TO MODERATE W TO SW WINDS WILL CONTINUE AS A WEAK TROF OF LOW PRESSURE REMAINS JUST INLAND. SCATTERED NOCTURNAL AND LATE AFTERNOON SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE THROUGH SUN NIGHT. PRELIMINARY NUMBERS... MOB BB 072/094 069/091 068 29263 PNS BB 075/096 072/091 070 29263 DTS BB 074/090 073/088 073 29263 GZH BB 072/093 068/092 066 29152 2R0 BB 069/092 065/090 065 29242 61A BB 069/092 065/090 065 29242 .MOB... AL...NONE. FL...NONE. MS...NONE.
In the hours before
Local storm report, Jul 22, 12:08 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED DATE OF EVENT AND UPDATED
NATIONAL WEATHER SERVICE MOBILE, AL
1208 PM CDT SAT JUL 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1:20 PM 3 N LOXLEY AL 1.00 INCH HAIL
07/21/00 BALDWIN COVERING THE GROUND ALONG
A .25 MILE STRETCH OF I-10
1:20 PM 3 N LOXLEY AL WIND DAMAGE
07/21/00 BALDWIN BILLBOARD BLOWN DOWN ALONG
I-10
2:15 PM MOLINO FL WIND DAMAGE
07/21/00 ESCAMBIA PORCH BLOWN OFF HOUSE...
POWER LINES DOWN.
REPORTED BY EMA
2:35 PM 5 E ANDALUSIA AL WIND DAMAGE
07/21/00 COVINGTON TREES DOWN. REPORTED BY
EMA
2:45 PM 5 W BAY MINETTE AL WIND DAMAGE
07/21/00 BALDWIN TREES AND POWER LINES
DOWN. REPORTED BY EMA
3:00 PM 5 NW ST ELMO AL WIND DAMAGE
07/21/00 MOBILE BARN DESTROYED ON MARCH RD
3:00 PM 1 E ST ELMO AL WIND DAMAGE
07/21/00 MOBILE TREES AND POWER LINES DOWN
ON MCDONALD RD. REPORTED
BY OFF DUTY NWS EMPLOYEE
3:55 PM 1 N SILVER HILL AL WIND DAMAGE
07/21/00 BALDWIN TREES AND POWER LINES
DOWN. REPORTED BY EMAThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:48 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 42 min |
| Jul 22, 4:12 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 33 min |
| Jul 22, 4:35 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.